Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 17, NWS Eureka, CA

April 9, 2009

NWS Eureka, CA issued this small craft advisory at Apr 9, 2009, 2:36 PM PDT. It took effect at Apr 9, 2009, 11:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2009, 2:36 PM PDT (21:36 UTC)
In effect from
Apr 9, 2009, 11:00 PM PDT
Expired
Apr 10, 2009, 11:00 PM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WHUS76 KEKA 092136
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
236 PM PDT THU APR 9 2009


PZZ475-100545-
/O.NEW.KEKA.SC.Y.0017.090410T1400Z-090411T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
236 PM PDT THU APR 9 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 7 AM TO 11 PM PDT FRIDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
424 
WHUS76 KEKA 100430
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
930 PM PDT THU APR 9 2009

PZZ475-101230-
/O.EXT.KEKA.SC.Y.0017.090410T0600Z-090411T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
930 PM PDT THU APR 9 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...

HIGH PRESSURE IS CURRENTLY BUILDING INTO THE AREA BEHIND THE COLD
FRONT THAT TRAVERSED THE WATERS EARLIER TODAY. THE RESULTANT
PRESSURE GRADIENT WILL CAUSE NORTHERLY WINDS OVER THE SOUTHERN OUTER
WATERS TO INCREASE TO ADVISORY CRITERIA THIS EVENING.


A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
990 
WHUS76 KEKA 100908
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
208 AM PDT FRI APR 10 2009

PZZ455-102200-
/O.EXA.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
208 AM PDT FRI APR 10 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY AS WEAK SURFACE
HIGH PRESSURE BUILDS OFFSHORE...WITH SMALL CRAFT CONDITIONS ACROSS
THE SOUTHERN WATERS. A WEAK FRONT WILL APPROACH THE AREA LATE
TONIGHT WITH DECREASING WINDS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-102200-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
208 AM PDT FRI APR 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY AS WEAK SURFACE
HIGH PRESSURE BUILDS OFFSHORE...WITH SMALL CRAFT CONDITIONS ACROSS
THE SOUTHERN WATERS. A WEAK FRONT WILL APPROACH THE AREA LATE
TONIGHT WITH DECREASING WINDS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
142 
WHUS76 KEKA 101540
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
840 AM PDT FRI APR 10 2009

PZZ455-475-102345-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
840 AM PDT FRI APR 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
147 
WHUS76 KEKA 102125
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PDT FRI APR 10 2009

PZZ455-475-110530-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
225 PM PDT FRI APR 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
577 
WHUS76 KEKA 110356
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 PM PDT FRI APR 10 2009

PZZ455-475-110600-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
856 PM PDT FRI APR 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:49 AM PDT, 10 hours 47 minutes earlier.

Area forecast discussion, Apr 9, 3:49 AM PDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
349 AM PDT THU APR 9 2009

.SYNOPSIS...A COLD FRONT WILL BRING RAIN AND LIGHT HIGHER ELEVATION
SNOW TO NORTHWEST CALIFORNIA THROUGH TODAY. THE THREAT OF ISOLATED
SHOWERS WILL CONTINUE ON FRIDAY. HIGH PRESSURE WILL BRING DRY
WEATHER TO THE AREA OVER THE FIRST PART OF THE WEEKEND.

&&

.DISCUSSION...SURFACE PRESSURE ANALYSIS EARLY THIS MORNING INDICATED
THE COLD FRONT CURRENTLY ENTERING THE OUTER COASTAL WATERS. THE
STEADY STRATIFORM RAIN WILL BEGIN TO TAPER OFF LATER THIS MORNING
AND CHANGE OVER TO A SHOWERY ACTIVITY LATER THIS MORNING AND INTO
THE AFTERNOON.

SNOW LEVELS WILL LOWER TO NEAR 3500 TO 4000 FT LATER TODAY AND
3000 FT BY THE EVENING. SNOWFALL AMOUNTS WILL STAY WELL UNDER
ADVISORY CRITERIA AS PRECIP WILL BE SHOWERY AND RELATIVELY
LIGHT...BUT IT WOULD NOT BE A SURPRISE TO SEE A FEW FLURRIES
AROUND 2500 FT LATER THIS AFTERNOON AS THE PRECIPITATION COMES TO
AN END. THE THREAT FOR ISOLATED TO SCATTERED SHOWERS WILL CONTINUE
INTO SATURDAY...MAINLY OVER THE NORTHERN PORTIONS AS ANOTHER WEAK
SURFACE TROUGH COMES IN BEHIND THE MAIN FRONT LATER TODAY. A WEAK
RIDGE OF HIGH PRESSURE WILL MOVE OVER THE AREA ON SATURDAY...BRINGING
DRIER WEATHER WITH ANY ISOLATED SHOWERS BEING MAINLY NORTH OF THE
REGION AND JUST SKIMMING DEL NORTE.

THIS BREAK WILL BE SHORT-LIVED AS ANOTHER TROUGH MOVES INTO THE
PAC NW ON SUNDAY. THIS WILL DRAG ANOTHER FRONT THROUGH THE REGION
SUNDAY INTO MONDAY. BEYOND TUESDAY...THE MAIN MEDIUM RANGE MODELS
DIVERGE ON HANDLING THE TROUGH WITH THE GFS BEING CONSIDERABLY
FASTER IN MOVING IT OUT INTO THE MIDWEST. THE BULK OF THE
ENSEMBLES AND THE ECMWF DIG IT ACROSS THE GREAT BASIN AND KEEP US
UNDER THE INFLUENCE OF ITS EFFECTS THROUGH THE MIDDLE OF NEXT
WEEK. HAVE GENERALLY SPLIT THE DIFFERENCE BETWEEN THE MODELS AND
KEPT THE REGION AT NEAR CLIMO POPS FOR EXTENDED.

&&

.MARINE...SOUTHERLY WINDS ARE CLOSE TO SMALL CRAFT CRITERIA EARLY
THIS MORNING ACROSS THE EXTREME NORTHERN WATERS AHEAD OF A WEAK COLD
FRONT. AS THIS FRONT PASSES...THE PRESSURE GRADIENT WILL RELAX
THROUGH THE REMAINDER OF THE DAY WITH WINDS VEERING TO THE WEST AND
NORTHWEST...SO NO NEED FOR ANY HEADLINES. AS FOR SEAS...MODEST LONG
PERIOD SWELL CONTINUES TO BE THE PRIMARY SEA STATE CONTRIBUTOR
ALTHOUGH SPECTRAL PLOTS INDICATE SEVERAL DIFFERENT SMALLER SETS.
PROBABLY THE BIGGEST SHORT TERM CONCERN IS WIND FOR THE NEXT SEVERAL
DAYS AS HIGH PRESSURE BUILDS OFFSHORE...WHICH WILL YIELD SMALL CRAFT
CONDITIONS BY FRIDAY FOR AT LEAST THE SOUTHERN WATERS. LATE IN THE
WEEKEND ANOTHER LONGER PERIOD...AND LARGER...SWELL FROM THE WEST IS
EXPECTED TO AFFECT THE WATERS. BURGER

&&

.AVIATION...CEILINGS AT PRESS TIME REMAIN IN THE MVFR TO VFR
CATEGORY ACCOMPANIED BY UNRESTRICTED VISIBILITIES WITH SCATTERED TO
NUMEROUS LIGHT SHOWERS AFFECTING THE AREA. THESE CONDITIONS WILL
REMAIN LARGELY UNCHANGED FOR MOST OF TODAY...ALTHOUGH LOCAL IFR
CONDITIONS ARE POSSIBLE IN HEAVIER SHOWERS. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.